Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 9, 2017, 3:30 PM CDT for Gosper County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2017, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 9, 2017, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
County Gosper County, NE
The radar
The Grand Island radar (KUEX), 144 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:04 PM CDT | TSTM WND GST 60 | Eustis, NE | OBERRVER REPORTED THAT TEXAS INSTRUMENTS EQUIPMENT WAS REPORTING SUSTAINED 40MPH AND GUSTS TO 60MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975 WWUS83 KLBF 092030 SPSLBF Special Weather Statement National Weather Service North Platte NE 330 PM CDT WED AUG 9 2017 NEZ071-092115- Frontier NE- 330 PM CDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY UNTIL 415 PM CDT... At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Eustis, moving southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eustis. LAT...LON 4070 10022 4070 9998 4053 9998 4048 10008 TIME...MOT...LOC 2029Z 322DEG 14KT 4076 10014 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:39 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 9, 2:39 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 239 PM CDT Wed Aug 9 2017 .SHORT TERM...(This evening through Thursday) Issued at 239 PM CDT Wed Aug 9 2017 There will be a few early evening storms possible in the far southern counties. Then, overnight, the surface front will stall in southern Nebraska as monsoonal moisture is drawn into Colorado and Wyoming. A northern stream disturbance will move into Wyoming. This will bring a slight chance for showers late tonight to the panhandle and western sandhills. This disturbance will move through western and southwest Nebraska Thursday. The highest chances near 50 percent will be across the southeast panhandle into southwest Nebraska during the afternoon. A stronger belt of 500 mb winds around 40 kts will be supportive of a few strong storms near and south of Interstate 80. also, with ample moisture available (PWATS increasing to around 1.25 inches) locally heavy rainfall is possible. .LONG TERM...(Thursday night through Wednesday) Issued at 239 PM CDT Wed Aug 9 2017 Thursday evening, most of the activity should slide south of the area. There will still be a 20 to 30 percent chance in the evening across the southwest. On Friday, a fairly strong upper trough located across Montana into the far southern Canadian Prairies, will drop southeast and bring good chances for thunderstorms beginning Friday afternoon, and continuing into Saturday. Chances are around 50 percent most areas, with likely pops in the southeast half of the area. A few strong storms are possible, mainly south of highway 2. in addition, heavy rainfall may be more widespread with this system, from the latest model output. Chances continue Sunday through Wednesday. The northern stream will be active across the northern tier of the U.S., bringing in weak fronts every few days. With northwest flow aloft maintained, this will will bring the best chances during the afternoon and evening hours. Highs in the mid and upper 70s Sunday warm into the low to mid 80s Tuesday and Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1214 PM CDT Wed Aug 9 2017 No much changes from the previous TAF. Still expecting isolated thunderstorms in the KLBF vicinity from 20z-22z, then clearing skies. Overnight, patchy fog with visibility 4sm br forecast from 10z-14z at KLBF. VFR conditions at KVTN through the next 24 hours. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Aug 9, 2:50 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 250 PM CDT Wed Aug 9 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-102000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 250 PM CDT Wed Aug 9 2017 /150 PM MDT Wed Aug 9 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. A few strong or briefly severe thunderstorms are possible late this afternoon and early evening. The area of concern is generally along and east of a line from Oneill to Imperial and the hazard is large hail and wind damage with any storms which become severe. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few strong or briefly severe thunderstorms are possible Thursday and Friday during the late afternoon and evening. The area of concern Thursday is generally south of Interstate 80 and area of concern Friday is along and south of highway 2. The hazard both days is large hail and wind damage. Near daily chances of thunderstorms exist across western and north central Nebraska through Tuesday. Conditions could become somewhat favorable for strong or severe storms at times. Check later outlooks as the details will become more certain. Otherwise, the risk of severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Aug 9, 3:30 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 330 PM CDT WED AUG 9 2017 NEZ071-092115- Frontier NE- 330 PM CDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY UNTIL 415 PM CDT... At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Eustis, moving southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eustis. LAT...LON 4070 10022 4070 9998 4053 9998 4048 10008 TIME...MOT...LOC 2029Z 322DEG 14KT 4076 10014 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:19 PM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Aug 9, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 63 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.